Alert archive / California / Wind Advisories in 2015

Wind Advisory 8, NWS Sacramento, CA

October 2, 2015

NWS Sacramento, CA issued this wind advisory at Oct 2, 2015, 9:42 PM PDT. It took effect at Oct 3, 2015, 2:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 2, 2015, 9:42 PM PDT (04:42 UTC)
In effect from
Oct 3, 2015, 2:00 PM PDT
Expired
Oct 3, 2015, 2:35 AM PDT
In force
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WWUS76 KSTO 030442
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
942 PM PDT FRI OCT 2 2015

...STRONG AND GUSTY WINDS OVER PORTIONS OF NORTHERN CALIFORNIA
THIS WEEKEND...

.A STRONG LOW PRESSURE SYSTEM DROPPING DOWN FROM THE PACIFIC
NORTHWEST WILL BRING STRONG...GUSTY WINDS AND COOLER TEMPERATURES
TO NORTHERN CALIFORNIA. WINDS WILL INCREASE FROM THE NORTH IN THE
NORTHERN SACRAMENTO VALLEY BY SATURDAY AFTERNOON AND SPREAD
SOUTHWARD. THE STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO SATURDAY
EVENING. STRONG WINDS ARE ALSO LIKELY TO DEVELOP OVER PORTIONS OF
THE COASTAL RANGE...ESPECIALLY LAKE COUNTY...BY LATE SATURDAY
AFTERNOON AND PERSIST INTO SUNDAY MORNING. 

THE STRONG WINDS MAY TOPPLE DROUGHT-STRESSED TREES AND DAMAGE 
POWER LINES. RESIDENTS ARE URGED TO EXERCISE CAUTION. 

CAZ015-016-063-031400-
/O.NEW.KSTO.WI.Y.0008.151003T2100Z-151004T0700Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS
942 PM PDT FRI OCT 2 2015

...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT PDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT PDT
SATURDAY NIGHT. 

* TIMING...INCREASING NORTHERLY WINDS SATURDAY AFTERNOON INTO
  SATURDAY EVENING. 

* WINDS...NORTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...POTENTIAL FOR POWER LINE AND TREE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH
AND/OR GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ064-031400-
/O.NEW.KSTO.WI.Y.0008.151004T0000Z-151004T1900Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEPORT
942 PM PDT FRI OCT 2 2015

...WIND ADVISORY IN EFFECT FROM 5 PM SATURDAY TO NOON PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO NOON PDT
SUNDAY. 

* TIMING...INCREASING NORTH TO NORTHEAST WINDS LATE SATURDAY
  AFTERNOON AND CONTINUING INTO SUNDAY MORNING. 

* WINDS...NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS
  TO 50 MPH. 

* IMPACTS...POTENTIAL FOR POWER LINE AND TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH
AND/OR GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
064 
WWUS76 KSTO 030935
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
235 AM PDT SAT OCT 3 2015


CAZ015-016-063-031045-
/O.CAN.KSTO.WI.Y.0008.151003T2100Z-151004T0700Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS
235 AM PDT SAT OCT 3 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS TEMPORARILY CANCELLED
THE WIND ADVISORY.

AREA OF WIND CONCERN IS BEING ADJUSTED AND ANOTHER WIND ADVISORY
WILL BE ISSUED SHORTLY.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ064-031045-
/O.CAN.KSTO.WI.Y.0008.151004T0000Z-151004T1900Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEPORT
235 AM PDT SAT OCT 3 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS TEMPORARILY CANCELLED
THE WIND ADVISORY.

AREA OF WIND CONCERN IS BEING ADJUSTED AND ANOTHER WIND ADVISORY
WILL BE ISSUED SHORTLY.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 3:47 PM PDT, 5 hours 55 minutes earlier.

Area forecast discussion, Oct 2, 3:47 PM PDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
347 PM PDT FRI OCT 2 2015

.SYNOPSIS...
Dry and warm today. A vigorous low pressure system will bring
cooler weather, windy conditions, and a chance of showers and
thunderstorms late Saturday into Monday.

&&

.DISCUSSION (TODAY THROUGH MONDAY)...
A warm afternoon with highs in the mid 80s to low 90s across the
valley. That's a good 10-15 degree warmup compared to 24 hours
ago! However, today's warm & dry weather will change notably by
this time tomorrow. Key take away as you read the discussion will
be the strong winds...

The models remain in good agreement about the tracking of an upper
level low (aka "inside slider") moving into NorCal by Saturday
afternoon/early evening. This storm will bring a cooler airmass to
the region so that daytime highs will be about 5-10 degrees
cooler than today for areas along and north of Interstate 80. In
addition, moisture with this storm will bring showers and possible
thunderstorms to portions of the valley, but the best chances will
be across the Sierra through the weekend and into Monday. Models
aren't showing a ton of moisture with this system as PW values
only peak around 0.8". However, one concern is whether any
thunderstorms develop near burnscars as the brief, heavy downpours
may cause debris flows/mudslides.

The low will make it's way southwestward towards the SF Bay area
overnight Saturday into Sunday morning. As this occurs, there
will be enhanced north to northeast winds across our region. The
strongest winds will occur over the Sacramento Valley, Coastal
Range (western Tehama through Lake counties), and down the mid to
lower slopes of the Sierra from Lassen Peak to I-80 after the low
passes. Wind gusts across the mountains could peak around 40-50
mph for both the Coastal & Sierra ranges...although some localized
spots on the Sierra Crest could near 60 mph. Strong wind gusts are
another main concern this weekend since so many trees are weak or
dead due to the drought and wildfires. Those windspeeds will
likely cause downed trees which may cause power outages in
mountain communities or could impact people still managing the
Valley or Butte wildfire areas.

On Sunday, chances for rain/thunderstorm activity will mainly be
along the Sierra south of Interstate 80 and into the eastern side
of the San Joaquin valley as the upper low continues to track
southward along the coast into SoCal. The center of the low will
linger in SoCal through Monday and wrap around moisture could
continue to impact our region along the Sierra.

Total precipitation amounts from Saturday through Monday will be
around a half inch for the higher elevations in the Sierra, about
0.05-0.15" in the foothills, and less than 0.10" in the valley.
JBB

&&
.EXTENDED DISCUSSION (Tuesday THROUGH Friday)

The low pressure system expected to impact the area over the
weekend will be exiting to the southeast by early Tuesday. Dry
weather will continue through next week with upper level ridging
over the region. Winds will be light with temperatures remaining below
normal through Wednesday, then rising to above normal for the end
of the week. EK

&&

.AVIATION...

VFR conditions expected TAF sites over the next 24 hours. Breezy
northerly winds through around 03z with gusts 20-25 knots down the
central valley and over higher Sierra terrain, then decreasing
overnight. Winds will increase Saturday afternoon over the
northern Sacramento Valley and the southern Cascades, where winds
may gust to 35 kt after 21z. There is also a slight chance of
rain showers with local MVFR conditions in the southern Cascades
after 18z. EK

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, Oct 2, 5:36 PM PDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
536 PM PDT FRI OCT 2 2015

CAZ013>019-063-064-066>069-031300-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...
SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO...
ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON...
CHESTER...QUINCY...BLUE CANYON
536 PM PDT FRI OCT 2 2015

...STRONG AND GUSTY NORTHERLY WINDS THIS WEEKEND...

.IMPACTS...

 * POSSIBLE DOWNED TREES AND POWER OUTAGES.
 * POTENTIAL FOR RAPID SPREAD OF NEW FIRES.

.TIMING...

* STRONG AND GUSTY NORTHERLY WINDS ARE EXPECTED SATURDAY AFTERNOON
  THROUGH SUNDAY MORNING.

.STRENGTH...

* NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

.WEATHER SUMMARY...
LOW PRESSURE WILL BE DROPPING SOUTHWARD FROM THE PACIFIC NORTHWEST
INTO CALIFORNIA THIS WEEKEND. THE MAIN IMPACT WILL BE STRONG AND
GUSTY NORTHERLY WINDS. COOLER TEMPERATURES AND SHOWERS ARE ALSO
EXPECTED. SOME SNOW SHOWERS ARE POSSIBLE ABOVE 9000 FEET OVER THE
SIERRA.

JHM/EK/IDVM

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 3:08 AM PDTRed Flag WarningSTO30 hr
Oct 3, 3:10 AM PDTWind AdvisorySTO30 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.